MAUDE Adverse Event Report: ETHICON INC. ETHICON SECURESTRAP 5MM ABSORBABLE STRAP; STAPLE, IMPLANTABLE

ETHICON INC. ETHICON SECURESTRAP 5MM ABSORBABLE STRAP; STAPLE, IMPLANTABLE
Catalog Number STRAP25
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a ventral hernia repair on (b)(6) 2026 and absorbable straps were used.During the mesh fixation by the absorbable straps eight strap was used but remaining are not work and didn't fired in to the mesh.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Date sent to the fda: 3/4/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformance's were identified.Additional information was requested, the following was obtained: please provide lot number.Any patient consequences? please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.Provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or loc/bq).The lot number of this product is -104sjs.No patient consequences happened.Dr.(b)(6) are the external person providing all the follow -up questions and the number of this doctor is (b)(6).H3 investigational summary: the product was returned to eth for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the strap25 device was returned with no damage in the external components.In an attempt to replicate the reported incident, the provided device was activated manually and in the next actuations, no straps were fire even though the device was being actuated on several occasions.The instrument was disassembled; upon disassembly, the latch was found deformed as indicative of it being detached from sled (cav.1), that is why the internal cannula components were not sliding properly and eleven (11) straps were found inside cannula shaft.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance's were identified.As part of eth quality process all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reached as to what may have caused the reported incident.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.

Brand Name
ETHICON SECURESTRAP 5MM ABSORBABLE STRAP
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
1000 route 202
raritan 08869 0151
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24512906
Report Number2210968-2026-02265
Device Sequence Number21395917
Product Code GDW
UDI-Device Identifier10705031132993
UDI-Public(01)10705031132993(17)261031(10)104SJS
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K093845
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSTRAP25
Device Lot Number104SJS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2026
Initial Report FDA Received Date03/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown